Oct, 2021 - By SMI
According to previous research, the inhaling of vitamin E acetate may impair individuals’ lung function.
Vitamin E Acetate is used as an additive or thickening agent in some vaping products, as well as also added to skin creams and supplements. It does not appear to cause harm when used topically or swallowed in moderate amounts. However, previous research suggests that the inhaling of vitamin E acetate may impair lung function. E-cigarette, or vaping, associated lung injury (EVALI), also called vaping associated pulmonary injury (VAPI), has sickened thousands of individuals, most under 35 years of age. Several studies have linked vitamin E acetate to the disorder.
Now, the research published in the Chemical Research in Toxicology (Peer-reviewed journal) has uncovered a possible mechanism, suggesting that Vitamin E acetate can increase the fluidity of lung surfactants, causing the collapse of the surfactant layer, contributing to symptoms such as swelling of the lungs and shortness of breath. The lungs are made up of alveoli. Alveoli are tiny cavities in the lungs that take up the oxygen and keep the body going. Even though they are microscopic, alveoli are the domains of the human respiratory system.
Lung surfactant, a fluid that is made up of proteins and lipids, coats the inner surface of the alveoli and reduces surface tension so that the alveoli can easily inflate when someone inhales. The researchers wondered how vitamin E acetate could influence this process. To find out, the team added increasing amounts of vitamin E acetate to two lung surfactant models in the laboratory. One contained only the lipid DPPC and the other contained a mixture of the four major lipids in the fluid. The researchers found that increasing amounts of vitamin E acetate increased membrane compressibility and fluidity for both models, up to a plateau. However, further research is needed to determine the cause of lung injury.
In search of customized market research solution? We are here to help you. Contact us.